Advertisement

Reactions Weekly

, Volume 1786, Issue 1, pp 31–31 | Cite as

Antihyperglycaemics

Euglycaemic diabetic ketoacidosis and hypoglycaemia: 2 case reports
Case report
  • 26 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, a 44-year-old man and a 59-year-old woman developed euglycaemic diabetic ketoacidosis (EDKA) during treatment with canagliflozin and empagliflozin, respectively for type II diabetes. Additionally, the man developed hypoglycaemia during treatment with insulin glargine and dulaglutide [not all routes and duration of treatment to reaction onsets stated].

Case 1: The 44-year-old man, who had a 5 year history of type II diabetes, was found to have nausea, generalised weakness, lethargy and anorexia during hospitalisation, 6 days post C5-C7 cervical decompression. He had been receiving canagliflozin 300mg once daily and SC dulaglutide 1.5mg weekly, along with a proportion of glycosylated haemoglobin [HbA1c]. Additionally, he had been receiving atorvastatin and...

Reference

  1. Rafey MF, et al. Prolonged acidosis is a feature of SGLT2i-induced euglycaemic diabetic ketoacidosis. Endocrinology, Diabetes and Metabolism Case Reports 2019: 19-0087, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1530/EDM-19-0087

Copyright information

© Springer International Publishing AG 2020

Personalised recommendations